Tags

Type your tag names separated by a space and hit enter

Bilateral uveitis and macular edema induced by Nivolumab: a case report.
BMC Ophthalmol. 2017 Dec 01; 17(1):227.BO

Abstract

BACKGROUND

Nivolumab is a fully human antibody which is routinely used at first therapy for metastatic melanoma. Usually, side effects are immune-related adverse events. We report a case of a man who developed bilateral anterior uveitis and macular serous retinal detachment during nivolumab treatment for metastatic melanoma.

CASE PRESENTATION

A man on nivolumab treatment for a leg melanoma with duodenal and lymph nodes metastases developed a sudden bilateral visual acuity impairment and bilateral non-painfull redness eyes several days after the third infusion. The clinical examination showed a significant decreased of the visual acuity. Slit lamp examination revealed the presence of bilateral granulomatous keratic precipitates, anterior chamber cells +++, bilateral synechiae, bilateral papilledema and macular edema associated with serous retinal detachment in the left eye. The anti-Programmed cells Death-1 was stopped and a topical corticosteroid treatment was administrated. After 8 days of topical corticosteroid treatment visual acuity was worsening with similar optical coherence tomography examination. An oral corticosteroid treatment was started. Evolution was favorable with a decrease of ocular inflammation and a complete visual acuity recovery after 3 weeks. Nivolumab was re-initiated.

CONCLUSIONS

This is the second clinical report of bilateral anterior uveitis associated with macular serous retinal detachment related to anti-PD-1 treatment, and the first with nivolumab. Cases of uveitis were reported several times. Although rare, ophthalmologic manifestations that are rapidly recognized and adequately managed can be treated.

Authors+Show Affiliations

Department of Dermatology, Service de dermatologie, ImmuCare, Centre Hospitalier Lyon-Sud, Hospices Civils de Lyon, 165 chemin du grand revoyet, Pierre Bénite Cedex, France. claire.theillac@chu-lyon.fr. Université Claude Bernard Lyon 1, Lyon, France. claire.theillac@chu-lyon.fr.Université Claude Bernard Lyon 1, Lyon, France. Department of Ophthalmology, Centre Hospitalier Lyon-Sud, Hospices Civils de Lyon, Pierre Bénite Cedex, France.Department of Dermatology, Service de dermatologie, ImmuCare, Centre Hospitalier Lyon-Sud, Hospices Civils de Lyon, 165 chemin du grand revoyet, Pierre Bénite Cedex, France. Université Claude Bernard Lyon 1, Lyon, France.Department of Dermatology, Service de dermatologie, ImmuCare, Centre Hospitalier Lyon-Sud, Hospices Civils de Lyon, 165 chemin du grand revoyet, Pierre Bénite Cedex, France. Université Claude Bernard Lyon 1, Lyon, France. Cancer Research Center of Lyon, Lyon, France.Department of Dermatology, Service de dermatologie, ImmuCare, Centre Hospitalier Lyon-Sud, Hospices Civils de Lyon, 165 chemin du grand revoyet, Pierre Bénite Cedex, France. Université Claude Bernard Lyon 1, Lyon, France. Cancer Research Center of Lyon, Lyon, France.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

29195497

Citation

Theillac, Claire, et al. "Bilateral Uveitis and Macular Edema Induced By Nivolumab: a Case Report." BMC Ophthalmology, vol. 17, no. 1, 2017, p. 227.
Theillac C, Straub M, Breton AL, et al. Bilateral uveitis and macular edema induced by Nivolumab: a case report. BMC Ophthalmol. 2017;17(1):227.
Theillac, C., Straub, M., Breton, A. L., Thomas, L., & Dalle, S. (2017). Bilateral uveitis and macular edema induced by Nivolumab: a case report. BMC Ophthalmology, 17(1), 227. https://doi.org/10.1186/s12886-017-0611-3
Theillac C, et al. Bilateral Uveitis and Macular Edema Induced By Nivolumab: a Case Report. BMC Ophthalmol. 2017 Dec 1;17(1):227. PubMed PMID: 29195497.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Bilateral uveitis and macular edema induced by Nivolumab: a case report. AU - Theillac,Claire, AU - Straub,Morgane, AU - Breton,Anne-Laure, AU - Thomas,Luc, AU - Dalle,Stéphane, Y1 - 2017/12/01/ PY - 2017/01/27/received PY - 2017/11/16/accepted PY - 2017/12/3/entrez PY - 2017/12/3/pubmed PY - 2017/12/15/medline KW - Immunotherapy KW - Macular edema KW - Melanoma KW - Side-effect KW - Uveitis SP - 227 EP - 227 JF - BMC ophthalmology JO - BMC Ophthalmol VL - 17 IS - 1 N2 - BACKGROUND: Nivolumab is a fully human antibody which is routinely used at first therapy for metastatic melanoma. Usually, side effects are immune-related adverse events. We report a case of a man who developed bilateral anterior uveitis and macular serous retinal detachment during nivolumab treatment for metastatic melanoma. CASE PRESENTATION: A man on nivolumab treatment for a leg melanoma with duodenal and lymph nodes metastases developed a sudden bilateral visual acuity impairment and bilateral non-painfull redness eyes several days after the third infusion. The clinical examination showed a significant decreased of the visual acuity. Slit lamp examination revealed the presence of bilateral granulomatous keratic precipitates, anterior chamber cells +++, bilateral synechiae, bilateral papilledema and macular edema associated with serous retinal detachment in the left eye. The anti-Programmed cells Death-1 was stopped and a topical corticosteroid treatment was administrated. After 8 days of topical corticosteroid treatment visual acuity was worsening with similar optical coherence tomography examination. An oral corticosteroid treatment was started. Evolution was favorable with a decrease of ocular inflammation and a complete visual acuity recovery after 3 weeks. Nivolumab was re-initiated. CONCLUSIONS: This is the second clinical report of bilateral anterior uveitis associated with macular serous retinal detachment related to anti-PD-1 treatment, and the first with nivolumab. Cases of uveitis were reported several times. Although rare, ophthalmologic manifestations that are rapidly recognized and adequately managed can be treated. SN - 1471-2415 UR - https://www.unboundmedicine.com/medline/citation/29195497/Bilateral_uveitis_and_macular_edema_induced_by_Nivolumab:_a_case_report_ L2 - https://bmcophthalmol.biomedcentral.com/articles/10.1186/s12886-017-0611-3 DB - PRIME DP - Unbound Medicine ER -